Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 45, NWS Lincoln, IL

April 10, 1999Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 1999, 9:37 PM CDT for Vermilion County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 1999, 9:37 PM CDT (02:37 UTC)
Expired
Apr 10, 1999, 10:15 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KSPI 110239 RRA
SVRSPI
ILC183-110315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CDT SAT APR 10 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1015 PM CDT

* AT 935 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17
  MILES NORTHWEST OF DANVILLE... MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTOMAC
  RANKIN
  ROSSVILLE
  HOOPESTON

LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME.

BYRD/AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:10 PM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Apr 10, 2:10 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT SAT APR 10 1999

AS OF 18Z...SFC LOW CNTRD OVER NERN NE WITH OCCLUDDED FRONT TRAILING
INTO SC MO. CF EXTENDS FROM THERE SOUTHWESTWARD INTO ERN TX WHILE WF
EXTENDS INTO SERN MO AND NRN TN.

CURRENTLY SFC DEWPTS/850MB MOISTURE SLOWER TO RETURN TO AREA THAN
PROGGED BY MODELS PER 18Z SOUNDING. WITH WF ONLY EXPECTED TO MOVE INTO
SRN IL...MAINLY ALONG AND S OF A STL TO EVV LINE...WILL EXPECT SVR
ACTIVITY OVER OUR SERN COUNTIES WITH MORE ELEVATED CONVECTION FOR REST
OF CWA FOR LATE THIS AFTERNOON AND EVENING. SYSTEM QUICKLY SWEEPS THRU
CWA BY 06Z...ENDING PCPN CHANCES. WOULD LIKE TO KEEP SVR WORDING IN
ZONES FOR THIS EVENING. AS FOR LOW TEMPS...CURRENT FORECAST OF MIDDLE
40S N TO LOWER 50S S STILL LOOKS REASONABLE.

ON SUNDAY...WITH SFC LOW MOVG E...A LITTLE FURTHER N THAN LAST
SYSTEM...SHOULD NOT SEE MUCH IN THE WAY OF RESIDUAL RW ACTIVITY OVER
CWA...JUST PARTLY SUNNY ACROSS AREA.

PIA  45/53 +0
SPI  45/56 +0
DEC  47/57 +0
CMI  48/57 +0
LWV  51/60 +0

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:48 PM CDTSevere Thunderstorm WarningILXMacon, Piatt42 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningILXChampaign43 min
Apr 10, 9:31 PM CDTSevere Thunderstorm WarningILXPiatt29 min
Apr 10, 9:51 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie39 min
Apr 10, 10:01 PM CDTSevere Thunderstorm WarningILXChampaign44 min
Apr 10, 10:42 PM CDTSevere Thunderstorm WarningILXDeWitt33 min
Apr 10, 10:57 PM CDTSevere Thunderstorm WarningILXMcLean48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.